| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 23(5); 2012 > Article
Journal of The Korean Society of Emergency Medicine 2012;23(5): 750-752.
Methemoglobinemia and Seizure Following Indoxacarb Poisoning
Young Min Oh, Kyoung Ho Choi, Kyoung Uk Lee
1Department of Emergency Medicine, College of Medicine, The Catholic University of Korea, Seoul, Korea. ckyoungho@yahoo.ac.kr
2Department of Psychiatry, College of Medicine, The Catholic University of Korea, Seoul, Korea.
ABSTRACT
Indoxacarb is an oxadiazine insecticide with selective lethality through blockade of neuronal voltage-dependent sodium channels. It has a low mammalian toxicity, and few cases of human toxicity after indoxacarb ingestion can be found in the literature. A 36 year-old male patient visited our ED after a generalized tonic clonic seizure, which was witnessed by his mother. His past medical history was nonspecific. On initial presentation, he showed a decreased level of consciousness with a Glasgow coma score of 5/15 (E1V1M3), unprotected airway, hypoxia, and cyanosis. The saturation gap and cyanosis after intubation and mechanical ventilation was strongly suggestive of methemoglobinemia due to poisoning. Finally, the methemogobin (metHb) level was 27.4%. Therefore, the patient received 100 mg of methylene blue (2 mg/kg, 1% solution) and 50 g of charcoal. The insecticide was found to be ingested xenobiotic (Steward Gold(R); 5% indoxacarb; 95% inert ingredients and other components). On the second hospital day, the patient became alert. The patient's metHb level was 0.1%. The endotracheal tube was removed. On the fifth hospital day, he was discharged in good condition. Herein we present a case of indoxacarb poisoning with methemoglobiemia and seizure, which are unusual presentations.
Key words: Indoxacarb, Poisoning, Methemoglobinemia, Seizure
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,375
View
12
Download
Related article
Methemglobinemia from Antifreeze Containing Sodium Nitrite  2013 April;24(2)
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: dlskdud416@naver.com
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI